Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 83, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Nov 11, 1995, 8:04 PM EST for Beaufort County, Craven County, Martin County, North Carolina. It was in force for 56 min.
The area
The counties it named.
The facts
- Issued
- Nov 11, 1995, 8:04 PM EST (01:04 UTC)
- Expired
- Nov 11, 1995, 9:00 PM EST
- In force
- 56 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Whole counties
Counties Beaufort County, NC, Craven County, NC, Martin County, NC
The radar
The Morehead City radar (KMHX), 79 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 1.1 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 416 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 414 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMHX 120059 RRA SVRMHX NCC013-049-103-117-133-120200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT NC 804 PM EST SAT NOV 11 1995 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 900 PM EST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST CENTRAL NORTH CAROLINA ...BEAUFORT COUNTY...CRAVEN COUNTY...JONES COUNTY ...MARTIN COUNTY...ONSLOW COUNTY AND THE ADJACENT COASTAL WATERS AT 8 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS MOVING INTO MARTIN...BEAUFORT...CRAVEN...JONES AND ONSLOW COUNTIES. THE LINE WAS MOVING RAPIDLY EAST AT 45 MPH AND WILL MOVE ACROSS AREAS FROM WILLIAMSTON SOUTH TO WASHINGTON...TRENTON AND JACKSONVILLE BETWEEN 830 AND 900 PM. THIS DANGEROUS LINE OF STORMS SHOULD MOVE INTO AREAS ALONG THE WESTERN PAMLICO SOUND INCLUDING NEW BERBEFORE 9 PM. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD SEEK SHELTER IN A STRONG BUILDING. AVOID STANDING BY WINDOWS. ONLY USE TELEPHONES AND ELECTRICAL APPLIANCES FOR EMERGENCY PURPOSES UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD SLOW DOWN WHEN DRIVING THROUGH HEAVY RAIN AND BE ALERT FOR AREAS WHERE WATER COVERS THE ROAD. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO AVOID DRIVING INTO AREAS WHERE WATER COVERS THE ROAD. JH/RVT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 2:30 PM EST, 5 hours 34 minutes earlier.
Area forecast discussion, Nov 11, 2:30 PM EST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT NC
230 PM EST SAT NOV 11 1995
DISC: HD BEAUCOUP TRBLS W/88D BUT ONCE BACK UP NTED LARGE AREA OF SHWRS
CVRNG ERN NC. AM WNDRNG NW ABOUT SVR WX PTNTL GIVEN CLD CVR AND
UNIMPRSV NMBRS OFF THIS MRNGS U/A RUN. ONLY THNG GOING FOR IT IS
STRNG LO LVL WNDS VEERING W/HGHT. NO QUESTN STRNG WNDS WLL GET TO THE
SFC...WNDR IF WE SHLD CNSDR HI WND WRNG FOR TNGT AS FRNT APPRCHS. THIS
COULD PRBLY HNDL MST EVENTS.
CWF: WLL NOT SPLT CSTL WTRS AS GUIDNCE SHOS STRNG NW WNDS ALL SCTRS TMRW
WHCH MNS THE SRN WTRS SHLD BE JST AS RUF AS NRN WTRS. IF THEY HAD SHFTD
MR NRTHRLY WLD HV CNSDRED IT. GIVEN CRNT BOUY DATA....STRM WRNGS WLD
PRBLY BE JSTIFIED THIS EVE AND ERLY SUN.
.MHX...GALE (STORM) WRNG CSTL WTS S OF VA BEACH TO LITTLE RIVER INLET.
GALE WRNG FOR THE SOUNDS.
DBThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 7:15 PM EST | Severe Thunderstorm Warning | MHX | Duplin | 45 min |
| Nov 11, 7:30 PM EST | Severe Thunderstorm Warning | MHX | Greene, Lenoir, Pitt | 45 min |
| Nov 11, 8:04 PM EST | Severe Thunderstorm Warning | MHX | Jones, Onslow | 56 min |
| Nov 11, 8:10 PM EST | Severe Thunderstorm Warning | MHX | Pitt | 50 min |
| Nov 11, 8:35 PM EST | Severe Thunderstorm Warning | MHX | Washington | 40 min |
| Nov 11, 8:35 PM EST | Severe Thunderstorm Warning | MHX | Pamlico | 40 min |
| Nov 11, 8:35 PM EST | Severe Thunderstorm Warning | MHX | Carteret | 40 min |
| Nov 11, 9:08 PM EST | Severe Thunderstorm Warning | MHX | Carteret | 37 min |
| Nov 11, 9:10 PM EST | Severe Thunderstorm Warning | MHX | Dare, Hyde | 65 min |
| Nov 11, 9:10 PM EST | Severe Thunderstorm Warning | MHX | Tyrrell | 65 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.